Alert archive / Maryland / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 474, NWS Baltimore/Washington

August 27, 2021King George County, Prince William County, Stafford County, Virginia; 4 counties in Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 27, 2021, 10:08 PM EDT for King George County, Prince William County, Stafford County, Virginia; 4 counties in Maryland. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2021, 10:08 PM EDT (02:08 UTC)
Expired
Aug 27, 2021, 11:00 PM EDT
In force
52 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Calvert County, MD, Charles County, MD, Prince George's County, MD, Saint Mary's County, MD, King George County, VA, Prince William County, VA, Stafford County, VA

The radar

The Sterling radar (KLWX), 76 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 10:10 PM EDTTSTM WND DMG1 Wnw Bryantown, MDTREES BLEW DOWN ON MD-5 LEONARDTOWN ROAD SOUTH OF MD-488 LA PLATA ROAD.
Aug 27, 10:22 PM EDTTSTM WND DMGHughesville, MDA TREE BLEW DOWN NEAR THE INTERSECTION OF MD-231 BURNT STORE ROAD AND OLD LEONARDTOWN ROAD.
Aug 27, 10:30 PM EDTTSTM WND DMG2 W Charlotte Hall, MDA TREE BLEW DOWN NEAR THE INTERSECTION OF MD-6 CHARLES STREET AND DUBOIS ROAD. A TREE BLEW DOWN NEAR THE INTERSECTION OF DUBOIS ROAD AND TRINITY CHURCH ROAD.
Aug 27, 10:36 PM EDTTSTM WND DMG3 N Chaptico, MDA TREE BLEW DOWN NEAR THE INTERSECTION OF ASHER ROAD AND COX DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 711 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
711 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WUUS51 KLWX 280208
SVRLWX
MDC009-017-033-037-VAC099-153-179-280300-
/O.NEW.KLWX.SV.W.0474.210828T0208Z-210828T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
1008 PM EDT Fri Aug 27 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Northwestern St. Marys County in southern Maryland...
  Calvert County in southern Maryland...
  Southeastern Prince Georges County in central Maryland...
  Charles County in southern Maryland...
  East central Stafford County in northern Virginia...
  Northeastern King George County in central Virginia...
  Southeastern Prince William County in northern Virginia...

* Until 1100 PM EDT.

* At 1008 PM EDT, severe thunderstorms were located along a line
  extending from near Dunkirk to near Quantico, moving southeast at
  20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Waldorf, La Plata, Chesapeake Beach, Dahlgren, Prince Frederick,
  Nanjemoy Creek, Popes Creek, Hallowing Point, Breezy Point,
  Sheridan Point, Port Tobacco River, Flag Harbor, Calvert Cliffs,
  Golden Beach, Dunkirk, Saint Charles, Saint Leonard, Wicomico,
  Huntingtown and Hughesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3827 7692 3843 7703 3843 7705 3841 7707
      3841 7702 3827 7698 3826 7705 3835 7723
      3836 7724 3837 7724 3850 7728 3839 7729
      3846 7743 3872 7664 3868 7651 3852 7649
      3844 7642
TIME...MOT...LOC 0208Z 296DEG 19KT 3867 7665 3847 7727 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RCM
3 follow-up statements
167 
WWUS51 KLWX 280230
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1030 PM EDT Fri Aug 27 2021

VAC153-179-280239-
/O.CAN.KLWX.SV.W.0474.000000T0000Z-210828T0300Z/
Stafford VA-Prince William VA-
1030 PM EDT Fri Aug 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STAFFORD AND
SOUTHEASTERN PRINCE WILLIAM COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3827 7692 3843 7702 3843 7705 3840 7707
      3841 7703 3827 7698 3826 7705 3838 7717
      3852 7698 3862 7680 3868 7651 3852 7649
      3844 7642
TIME...MOT...LOC 0229Z 321DEG 19KT 3857 7652 3834 7701 

$$

MDC009-017-033-037-VAC099-280300-
/O.CON.KLWX.SV.W.0474.000000T0000Z-210828T0300Z/
St. Marys MD-Calvert MD-Prince Georges MD-Charles MD-King George VA-
1030 PM EDT Fri Aug 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHWESTERN ST. MARYS...CALVERT...SOUTHEASTERN PRINCE GEORGES...
SOUTHEASTERN CHARLES AND NORTHEASTERN KING GEORGE COUNTIES...

At 1029 PM EDT, severe thunderstorms were located along a line
extending from near Breezy Point to near Dahlgren, moving southeast
at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Waldorf, La Plata, Chesapeake Beach, Dahlgren, Prince Frederick,
Nanjemoy Creek, Sheridan Point, Popes Creek, Hallowing Point, Breezy
Point, Port Tobacco River, Flag Harbor, Calvert Cliffs, Golden Beach,
Saint Leonard, Wicomico, Huntingtown, Hughesville, Baden and Long
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3827 7692 3843 7702 3843 7705 3840 7707
      3841 7703 3827 7698 3826 7705 3838 7717
      3852 7698 3862 7680 3868 7651 3852 7649
      3844 7642
TIME...MOT...LOC 0229Z 321DEG 19KT 3857 7652 3834 7701 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ADS
555 
WWUS51 KLWX 280248
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1048 PM EDT Fri Aug 27 2021

MDC033-VAC099-280258-
/O.CAN.KLWX.SV.W.0474.000000T0000Z-210828T0300Z/
Prince Georges MD-King George VA-
1048 PM EDT Fri Aug 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRINCE GEORGES
AND NORTHEASTERN KING GEORGE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3827 7692 3840 7700 3842 7690 3852 7667
      3863 7651 3852 7649 3844 7642
TIME...MOT...LOC 0248Z 299DEG 18KT 3852 7647 3830 7690 

$$

MDC009-017-037-280300-
/O.CON.KLWX.SV.W.0474.000000T0000Z-210828T0300Z/
St. Marys MD-Calvert MD-Charles MD-
1048 PM EDT Fri Aug 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHWESTERN ST. MARYS...CENTRAL CALVERT AND SOUTHEASTERN CHARLES
COUNTIES...

At 1048 PM EDT, severe thunderstorms were located along a line
extending from near Flag Harbor to near Wicomico River, moving
southeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Prince Frederick, Sheridan Point, Popes Creek, Hallowing Point,
Breezy Point, Flag Harbor, Calvert Cliffs, Golden Beach, Saint
Leonard, Wicomico, Long Beach, Mechanicsville, Charlotte Hall,
Calvert Beach, Benedict, Port Republic, Issue, Tompkinsville,
Chaptico and Sandgates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3827 7692 3840 7700 3842 7690 3852 7667
      3863 7651 3852 7649 3844 7642
TIME...MOT...LOC 0248Z 299DEG 18KT 3852 7647 3830 7690 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ADS
551 
WWUS51 KLWX 280257
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
1057 PM EDT Fri Aug 27 2021

MDC009-017-037-280306-
/O.EXP.KLWX.SV.W.0474.000000T0000Z-210828T0300Z/
St. Marys MD-Calvert MD-Charles MD-
1057 PM EDT Fri Aug 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. MARYS...
CENTRAL CALVERT AND SOUTHEASTERN CHARLES COUNTIES WILL EXPIRE AT 1100
PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Sterling Virginia.

LAT...LON 3827 7692 3840 7700 3842 7690 3852 7667
      3863 7651 3852 7649 3844 7642
TIME...MOT...LOC 0256Z 296DEG 19KT 3850 7642 3828 7685 

$$

ADS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 9:17 PM EDT, 51 minutes earlier.

Area forecast discussion, Aug 27, 9:17 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
917 PM EDT Fri Aug 27 2021

.SYNOPSIS...
A weak frontal boundary will linger nearby through the end of
the weekend. As a result, chances for afternoon and evening
showers and thunderstorms will continue.

Hot and humid conditions are expected to continue through early
next week. However cooler conditions are slated for the middle
and latter portions of next week. Remnants of Ida could enhance
showers and thunderstorms during the middle to later part of
next week.

&&

.NEAR TERM /THROUGH SATURDAY/...
Shower and thunderstorm activity continue to dissipate this
evening. Shortwave advection is now mostly concentrated across
eastern MD into NJ where most of the convective activity is
occurring. However there are some additional cells over Prince
William-Prince Georges down through Charles and Calvert CO. Otherwise,
drier conditions are slated across the area this evening, other
than a few remnant showers across northeastern MD. Mostly dry
conditions are slated for the remaining of the overnight hours,
with patchy fog developing mainly after midnight.

Upper level ridging persists across much of the Mid Atlantic as high
pressure continues to remain stationary across the Carolinas.
While high pressure will remain the dominant  weather feature,
weak shortwave advection will traverse along the ridge axis.
Given the continued heat and humidity, the combination of
instability and weak forcing will yield continued chances for
afternoon/early evening showers and thunderstorms throughout
much of the weekend.

A backdoor boundary will sink southwestward from NJ across
northeastern MD late Saturday morning, which is likely to keep
temperatures lower across that portion of the CWA. Elsewhere,
hot and humid conditions continue with temperatures in the low
90s for most. Chances for showers and thunderstorms elevate once
again during the afternoon and evening hours but appear to be
more concentrated mainly west of the Blue Ridge where forcing
would be better.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
Any convection should wane and end by the late evening hours
with mostly dry conditions expected overnight. Muggy and warm
once again with overnight lows in the mid 70s across the metro
areas and upper 60s elsewhere.

Upper level high will become more concentrated over the
Tennessee Valley Sunday which will result in a more NW flow
aloft across our CWA. Thus while shower/thunderstorm chances
will remain elevated, think the downsloping component will help
cap convective potential somewhat. There is also still some
question to where the aforementioned backdoor boundary will
linger and will that help initiate convection. Thus have
maintained more widespread PoPs for Sunday. Upper 80s expected
mainly north of I-66 and US-50 with upper 90s elsewhere; cooler
along the higher terrain.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
The upper-level ridge will start to break down on Monday across the
southeast US, while a trough moves east out of the Midwest. The
stalled frontal boundary will still be close to the CWA Monday into
Tuesday. Several disturbances will ride along the front through
Midweek providing the forcing for greater coverage of showers and
thunderstorms at times. There will be weak flow and ample moisture,
so isolated flash flooding appears to be the primary threat. The
potential for at least isolated severe thunderstorms is also
possible, though confidence remains low due to subtle mesoscale
features not yet resolved.

By midweek, attention will be turned to the remnants of what is now
Hurricane Ida (please consult hurricanes.gov for the latest forecast
from NHC). The current NHC forecast has Hurricane Ida making
landfall along the Gulf Coast region and then being steered
northeast by the trough that will be moving through the Ohio Valley.
This brings the remnants of Ida in the vicinity of the Mid Atlantic
by the middle of next week. With a stalled frontal boundary nearby,
an influx of tropical moisture to an airmass with preceding
anomalous moisture, and the trough providing additional ascent for
precipitation, there could be an elevated flood/flash flood risk
across parts of the Mid Atlantic, including parts of the local
region. The exact track of the remnants of Ida and other
aforementioned features will determine the exact timing, amounts,
and locations of the associated rainfall, so please monitor the
latest forecast for updates.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Mainly VFR conditions are expected this evening as shower and
thunderstorm activity diminish. Patchy fog is expected
overnight across the CWA. However, some MVFR VSBYs are expected
over IAD, CHO, and MRB mainly after 06Z through 12Z. While VFR
conditions are likely for most of the terminals throughout much
of the day Saturday, a backdoor boundary will seep southwestward
across BWI and MTN by late AM. Latest guidance continues to
hint at prolonged MVFR CIGs across those two terminals. However
confidence remains low in regards to how long CIGs will remain
MVFR.

Elsewhere, renewed chances for afternoon/early evening showers
and storms will arise. Highest confidence for any impacts to the
terminals are across CHO and MRB where guidance paints the best
potential for CIG/VSBY restrictions from TSRA development.
Convection is expected to wane by the late evening hours with
additional patchy fog developing. Mostly VFR conditions return
Sunday, albeit chances for showers/thunderstorms will continue
for the afternoon/evening hours.

Flight restrictions are possible at times Monday and Tuesday
due to showers and thunderstorms in the area due to a stalled
frontal boundary over the Mid Atlantic.

&&

.MARINE...
Convection is expected to end across the waters by late this
evening. A weak backdoor boundary will cross the northern
portion of the bay by tomorrow afternoon. Guidance shows a
slight uptick in winds across the bay through Saturday evening
but should remain sub-SCA. No major marine hazards are expected
through the weekend aside from any thunderstorms that may prompt
the issuance of SMWs.

Winds will remain below SCA criteria for the majority of Monday and
Tuesday. However, showers and thunderstorms could result in gusty
winds prompting SMWs or MWSs during the afternoon and evening both
days.

&&

.TIDES/COASTAL FLOODING...
Tides should remain mainly below action stage over the next few
days with the exception of Annapolis and DC. Otherwise, no
tidal flooding is expected.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...SOUZA
NEAR TERM...SOUZA
SHORT TERM...SOUZA
LONG TERM...CPB
AVIATION...SOUZA/CPB
MARINE...SOUZA/CPB
TIDES/COASTAL FLOODING...SOUZA
Hazardous weather outlook, Aug 27, 9:47 PM EDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
947 PM EDT Fri Aug 27 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-290200-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
947 PM EDT Fri Aug 27 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

Isolated severe storms are possible through late tonight. Isolated
instances of flash flooding are also possible in slow moving
thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated severe thunderstorms are possible during the afternoon
and evening hours Saturday and Sunday, and again for Tuesday.
Scattered severe storms are possible Monday.

Isolated instances of flash flooding are possible Saturday through
Tuesday, and scattered instances of flash flooding are possible
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required Saturday afternoon and
evening.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-290200-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
947 PM EDT Fri Aug 27 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated severe thunderstorms are possible during the afternoon
and evening hours Saturday and Sunday, and again for Tuesday.
Scattered severe storms are possible Monday.

Isolated instances of flash flooding are possible Saturday through
Tuesday, and scattered instances of flash flooding are possible
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required Saturday afternoon and
evening.

MDZ001-501-502-VAZ503-504-WVZ501>506-290200-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
947 PM EDT Fri Aug 27 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated severe thunderstorms are possible during the afternoon
and evening hours Saturday and Sunday, and again for Tuesday.
Scattered severe storms are possible Monday.

Isolated instances of flash flooding are possible Saturday through
Tuesday, and scattered instances of flash flooding are possible
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required Saturday afternoon and
evening.

In the hours before

Local storm report, Aug 27, 8:30 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
830 PM EDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     1 N SILVER SPRING       39.02N  77.05W
08/27/2021                   MONTGOMERY         MD   EMERGENCY MNGR

            TREE DOWN ON THE 2000 BLOCK OF CLARK PLACE

&&

EVENT NUMBER LWX2105669

ADM
Local storm report, Aug 27, 8:32 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
832 PM EDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     2 WNW GARRETT PARK      39.04N  77.12W
08/27/2021                   MONTGOMERY         MD   EMERGENCY MNGR

            POWERLINE WIRES DOWN ON THE 6000 BLOCK OF TILDEN LANE

&&

EVENT NUMBER LWX2105670

ADM
Local storm report, Aug 27, 8:33 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
833 PM EDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 NE FOUR CORNERS       39.03N  77.01W
08/27/2021                   MONTGOMERY         MD   EMERGENCY MNGR

            TREE DOWN AND POWERLINES DOWN ON THE 100 BLOCK OF
            EASTMOOR DRIVE

&&

EVENT NUMBER LWX2105671

ADM
Local storm report, Aug 27, 8:34 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
834 PM EDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     1 SE COLESVILLE         39.08N  76.99W
08/27/2021                   MONTGOMERY         MD   EMERGENCY MNGR

            TREE DOWN AND POWERLINE WIRES DOWN ON THE 1000 BLOCK OF
            MIMOSA LANE

&&

EVENT NUMBER LWX2105672

ADM
Local storm report, Aug 27, 8:35 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
835 PM EDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     1 ESE EMMITSBURG        39.70N  77.31W
08/27/2021                   FREDERICK          MD   DEPT OF HIGHWAYS

            TREE DOWN ON US-15

&&

EVENT NUMBER LWX2105673

ADM
Local storm report, Aug 27, 8:36 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
836 PM EDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     3 SE CAPE ST. CLAIRE    39.02N  76.41W
08/27/2021                   ANNE ARUNDEL       MD   DEPT OF HIGHWAYS

            TREE DOWN ON WESTBOUND US-50 AND US-301

&&

EVENT NUMBER LWX2105674

ADM

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 9:12 PM EDTSpecial Marine WarningLWX80 min
Aug 27, 9:35 PM EDTSevere Thunderstorm WarningLWXPrince William, Stafford40 min
Aug 27, 9:37 PM EDTSpecial Marine WarningLWX98 min
Aug 27, 9:50 PM EDTSpecial Marine WarningLWX85 min
Aug 27, 10:32 PM EDTSpecial Marine WarningLWX88 min
Aug 27, 10:52 PM EDTSpecial Marine WarningLWX53 min
Aug 27, 11:13 PM EDTSpecial Marine WarningLWX41 min
Aug 27, 11:57 PM EDTSpecial Marine WarningLWX43 min
Aug 28, 12:34 AM EDTSpecial Marine WarningLWX17 min
Aug 28, 9:44 AM EDTSmall Craft AdvisoryLWX12 hr
Aug 28, 3:12 PM EDTFlash Flood WatchLWXGreene, Madison, Page, Rappahannock, Rockingham, Warren7 hr
Aug 28, 4:46 PM EDTSevere Thunderstorm WarningLWXFrederick25 min
Aug 28, 5:04 PM EDTSevere Thunderstorm WarningLWXClarke41 min
Aug 28, 5:08 PM EDTSevere Thunderstorm WarningLWXHighland22 min
Aug 28, 5:22 PM EDTSevere Thunderstorm WarningLWXWarren35 min
Aug 28, 5:37 PM EDTAreal Flood WarningLWXWarren3 hr
Aug 28, 6:03 PM EDTFlash Flood Warning Considerable damage threatLWXRappahannock2 hr
Aug 28, 6:24 PM EDTSevere Thunderstorm WarningLWXRappahannock34 min
Aug 28, 6:37 PM EDTFlash Flood Warning Considerable damage threatLWXFauquier, Rappahannock113 min
Aug 28, 6:39 PM EDTSevere Thunderstorm WarningLWXAugusta33 min
Aug 28, 6:55 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Loudoun, Prince William, City of Manassas, City of Manassas Park33 min
Aug 28, 7:09 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison38 min
Aug 28, 7:17 PM EDTSevere Thunderstorm WarningLWXFauquier, Prince William, Stafford43 min
Aug 28, 7:18 PM EDTSevere Thunderstorm WarningLWXFairfax, Loudoun42 min
Aug 28, 7:24 PM EDTAreal Flood WarningLWXRockingham3 hr
Aug 28, 7:32 PM EDTAreal Flood WarningLWXShenandoah3 hr
Aug 28, 7:33 PM EDTAreal Flood WarningLWXRockingham, Shenandoah3 hr
Aug 28, 7:34 PM EDTAreal Flood WarningLWXRockingham, City of Harrisonburg3 hr
Aug 28, 7:37 PM EDTSevere Thunderstorm Warning Considerable damage threatLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford53 min
Aug 28, 7:42 PM EDTFlash Flood Warning Considerable damage threatLWXRockingham104 min
Aug 28, 7:43 PM EDTFlash Flood Warning Considerable damage threatLWXRockingham, Shenandoah103 min
Aug 28, 7:44 PM EDTFlash Flood Warning Considerable damage threatLWXRockingham, City of Harrisonburg103 min
Aug 28, 7:46 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Greene, Page, Rockingham, Shenandoah, City of Harrisonburg44 min
Aug 28, 7:50 PM EDTAreal Flood WarningLWXCulpeper, Madison, Rappahannock3 hr
Aug 28, 4:20 PM EDTSevere Thunderstorm WarningLWXWashington40 min
Aug 28, 4:24 PM EDTAreal Flood WarningLWXAllegany3 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.